J Korean Ophthalmol Soc.  2007 Oct;48(10):1425-1428. 10.3341/jkos.2007.48.10.1425.

A Case of Macular Edema after Rosiglitazone Use

Affiliations
  • 1Department of Ophthalmology, College of Medicine, Konyang University, Daejeon, Korea. chulguk@yahoo.co.kr
  • 2Myung Gok Eye Research Institute, Kim's Eye Hospital, Konyang University, Seoul, Korea.

Abstract

PURPOSE: To report a case of macular edema after the use of the oral hypoglycemic agent rosiglitazone.
METHODS
A 43-year-old man, who had diabetic mellitus and was on oral rosiglitazone therapy, complained of a visual disturbance in his left eye. After fundus examination and optical coherence tomography, macular edema was observed, therefore rosiglitazone therapy was discontinued.
RESULTS
After 2 weeks, his visual acuity improved, and macular edema decreased in the left eye on optical coherence tomography.
CONCLUSIONS
Rosiglitazone use should be considered as one of the potential causes of macular edema.

Keyword

Glitazone; Macular edema; Rosiglitazone; Thiazolidinedione

MeSH Terms

Adult
Humans
Macular Edema*
Tomography, Optical Coherence
Visual Acuity
Full Text Links
  • JKOS
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2022 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr